Chlorophyll and Rapid Heartbeat?
Answered by: Susan Eagles
Question from: Matt
Posted on: September 15, 2006

I have been experiencing rapid heartbeat frequently when I get up or sit down. I have an appointment with a cardiologist. This has been happening for the last week. I am 35 years old, male. I have been drinking liquid chlorophyll for the last week diluted in water. [I take] 15 ml per 20 oz of water. 100mg doses, the recommended dose. Could this possible be the cause? Should I stop drinking chlorophyll?

If your rapid heart beat on sitting or rising began at about the same time as you started taking the chlorophyll, then you should stop taking chlorophyll and see if the symptoms stop.

I haven’t heard of chlorophyll causing such side-effects, but each individual person reacts differently to food and medicine. Some of the factors in your situation are: what are the contents of your chlorophyll supplement? Are there any contaminants in the product? Are you taking too high a dose? With most green supplements, instructions on the package warn to start at a low dose, and work gradually up to the recommended dosage. An overdose of chlorophyll can cause diarrhea, stomach cramps or loose bowel movements. These side effects can cause dehydration and a loss of essential minerals, which could cause your symptoms.

Back to Medicinal Herbs and Their Uses | Q & A Index

Copyright © 1997-2019 Otto Richter and Sons Limited. All rights reserved.